Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 22, 2014, 03:48:03 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 631414
  • Total Topics: 47799
  • Online Today: 218
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 156
Total: 160

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Complera Side Effects  (Read 2626 times)

0 Members and 1 Guest are viewing this topic.

Offline Oceanlove

  • member
  • Posts: 2
Complera Side Effects
« on: October 07, 2012, 06:50:30 PM »
Hi folks,

I started Complera a month ago.  So far, the most noticeable side effects are a bitter taste on the tongue, nausea, bloating, and low energy.  The low energy is starting to dissipate, but the bitter taste and nausea are still there.  Also, I don't know if I'm imagining it, but my stomach seems to be bulging out more (fat redistribution happening already?), but it could be due to bloating too.  Has anyone experienced these symptoms?  Will they go away eventually, and is there anything I can take to alleviate them?  Thanks. 

Offline Ann

  • Administrator
  • Member
  • Posts: 28,134
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Complera Side Effects
« Reply #1 on: October 08, 2012, 05:05:28 AM »
Hi Ocean, welcome to the forums.

No way are you seeing fat redistribution after only one month. Even people on old meds like Crixivan (which definitely causes lipo issues) didn't see it happening that quickly. The meds you're on are unlikely to ever cause lipo.

The bloating you're experiencing could be due to the meds. It's gas, not fat, and yes, it can make your belly bulge. I get that a bit (the meds we share are tenofovir and emtricitabine, also in Truvada) and I find if I eat yogurt once or twice a day, it's not as bad or goes away completely. Also, try eating fewer foods that are known to cause gas while you're still getting used to the meds.

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline Oceanlove

  • member
  • Posts: 2
Re: Complera Side Effects
« Reply #2 on: October 09, 2012, 09:01:07 PM »
Thank you, Ann!  I'm relatively thankful that I haven't experienced any more serious side effects.  If only the bitter taste on my tongue and the queasy feeling would go away!  Hopefully they will.

Other than that, Complera seems to be working.  I don't have any bad dreams.  Fatigue is there, but it seems to be getting better.  My lab results yesterday with less than 4 weeks on the drug showed non-detectable vl and CD4 went from 444 to 508.

Offline niecy_nurse

  • Member
  • Posts: 22
  • Too blessed to be stressed.
Re: Complera Side Effects
« Reply #3 on: October 09, 2012, 10:01:18 PM »
I also started on Complera about a month ago. Happy to say that I have not experienced any side effects. I do notice, however, that my dreams are more vivid. May or may not have anything to do with the med.
Diagnosed July 6, 2012 by mouth swab
Confirmed July 25, 2012: VL=821
August 7, 2012: VL=1054, CD4:578
Sept. 12, 2012: CD4=701
Sept. 13, 2012: Started Complera
Oct. 5, 2012: VL=UD; CD4=809

Offline JFYPoz77

  • Member
  • Posts: 3
Re: Complera Side Effects
« Reply #4 on: October 13, 2012, 07:15:17 AM »
Hello!

I recently switched meds from Atripla to Complera and I have been experiencing very abnormal symptoms (lost of appetite, insomnia, extremely tired and lacking motivation to do anything, and a big one- lost of my very high libido).

Has anyone experience the same and how long does it last?  Should I switch back?

Offline gadawg1979

  • Member
  • Posts: 141
Re: Complera Side Effects
« Reply #5 on: October 17, 2012, 02:07:50 AM »
On Complera here and I will say give up on sleep and talk to your doctor about a sleep aide... I am on Tazadone. As to the bloating it is indeed most likey gas.  Compelra farts rock and peel paint.... as to my numbers it has rocked and kicked some HIV ass.  The weight gain could be do to the mental aspect of the amount of food needed to take the medication.... I know that often I find myself having to eat when I am not hungry to take my meds....  On a side note I know it is not the doctors orders but I give myself a medication window.  I take mine between 7 and 10 each night with a meal and well I have seen nothing but great numbers.

Diagnosed March 2012
Initial CD4- 156 VL 200K (started Complera) Genotype test no resistance
First labs on meds CD4- 246 VL 2K Taken after 30 days on Complera
90 Day labs VL 306 No CD4 Drawn
8/21/2012 CD4 474 VL Undetectable (40) %20.6
11/27/2012 CD 4 522 VL Undetectable (40)
2/14/2013 CD 4 464 VL Undetecable (30) 19.6%
6/8/3013 CD 4 528 VL Undetectable (30)
9/24/2013 CD 4 546 VL Undetectable (40)
1/30/2014 CD4 560 VL Undetectable (40) 22 %
6/19/2014 CD4 584 Vl Undetecable (30)

Offline britchick

  • Member
  • Posts: 419
Re: Complera Side Effects
« Reply #6 on: October 17, 2012, 12:47:20 PM »
Hi !

Im on Eviplera(same as Complera)...just got word that my cd4 count jumped up to 434...so meds are working.

I still have insomnia/fatigue and painful legs/ankles...but I wanted to give the Eviplera at least a yr ...I dont want to switch, unless my  consultant advises me to as I think most meds will have side effects.

 I have had sleeping tabs .....they didn't work!!!!Im going to up the Fluoxetine to 40mg, starting on friday....and keep my fingers crossed!!!!!!!!

Britchickx

Offline britchick

  • Member
  • Posts: 419
Re: Complera Side Effects
« Reply #7 on: October 17, 2012, 12:49:18 PM »
Fluoxetine is supposed to improve my mood!!!!!!Wonder what the increase will do?!!

Britchickx

Offline britchick

  • Member
  • Posts: 419
Re: Complera Side Effects
« Reply #8 on: October 21, 2012, 07:58:04 AM »
Hi.....I've just slept 2 nights in a row.....without waking up!!!!!This is the first time this year!!!!!!!!!!!!!
Yippee!

britchickx

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.